EconPapers    
Economics at your fingertips  
 

Dual theory of choice under multivariate risks

Alfred Galichon () and Marc Henry
Additional contact information
Alfred Galichon: ECON - Département d'économie (Sciences Po) - Sciences Po - Sciences Po - CNRS - Centre National de la Recherche Scientifique

SciencePo Working papers Main from HAL

Abstract: We propose a multivariate extension of Yaari's dual theory of choice under risk. We show that a decision maker with a preference relation on multidimensional prospects that preserves ¯rst order stochastic dominance and satis¯es comonotonic in-dependence behaves as if evaluating prospects with a weighted sum of quantiles. Both the notions of quantiles and of comonotonicity are extended to the multivariate framework using optimal transportation maps. Finally risk averse decision makers are characterized, and we show how to efficiently compute the functionals they use to evaluate prospects.

Keywords: Risk; Rank dependent utility theory; Multivariate comonotonicity; Optimal transportation; Multi-attribute inequality; Gini evaluation functions (search for similar items in EconPapers)
Date: 2012-07
Note: View the original document on HAL open archive server: https://sciencespo.hal.science/hal-01024582
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Published in Journal of Economic Theory, 2012, 147 (4), pp.1501-1516. ⟨10.1016/j.jet.2011.06.002⟩

Downloads: (external link)
https://sciencespo.hal.science/hal-01024582/document (application/pdf)

Related works:
Working Paper: Dual theory of choice under multivariate risks (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:spmain:hal-01024582

DOI: 10.1016/j.jet.2011.06.002

Access Statistics for this paper

More papers in SciencePo Working papers Main from HAL
Bibliographic data for series maintained by Contact - Sciences Po Departement of Economics ().

 
Page updated 2025-03-31
Handle: RePEc:hal:spmain:hal-01024582